Alert archive / Virginia / Beach Hazards Statements in 2022
Beach Hazards Statement 1, NWS Wakefield, VA
NWS Wakefield, VA issued this beach hazards statement at May 24, 2022, 5:19 PM EDT for Accomack County, Northampton County, City of Virginia Beach, Virginia; Worcester County, Maryland; Currituck County, North Carolina. It took effect at May 25, 2022, 8:00 AM EDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2022, 5:19 PM EDT (21:19 UTC)
- In effect from
- May 25, 2022, 8:00 AM EDT
- Expired
- May 27, 2022, 8:00 PM EDT
- In force
- 60 hr
- Issued by
- NWS Wakefield, VA
Counties Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA
The radar
The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 566 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
593 WHUS41 KAKQ 242119 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 519 PM EDT Tue May 24 2022 VAZ098>100-250530- /O.NEW.KAKQ.BH.S.0001.220525T1200Z-220526T0000Z/ Virginia Beach-Accomack-Northampton- 519 PM EDT Tue May 24 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...The Atlantic beaches of Virginia Beach, Accomack and Northampton Counties. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Breaking waves of 4 to 6 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Butner
10 follow-up statements
763 WHUS41 KAKQ 250141 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 941 PM EDT Tue May 24 2022 VAZ098>100-250945- /O.CON.KAKQ.BH.S.0001.220525T1200Z-220526T0000Z/ Virginia Beach-Accomack-Northampton- 941 PM EDT Tue May 24 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...The Atlantic beaches of Virginia Beach, Accomack and Northampton Counties. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Breaking waves of 4 to 6 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
711 WHUS41 KAKQ 250830 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 430 AM EDT Wed May 25 2022 NCZ102-251630- /O.EXA.KAKQ.BH.S.0001.220525T1200Z-220526T0000Z/ Eastern Currituck- 430 AM EDT Wed May 25 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...High risk of rip currents expected.. * WHERE...Eastern Currituck County. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Breaking waves of 4 to 6 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ VAZ098>100-251630- /O.CON.KAKQ.BH.S.0001.220525T1200Z-220526T0000Z/ Virginia Beach-Accomack-Northampton- 430 AM EDT Wed May 25 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...High risk of rip currents expected. * WHERE...Virginia Beach, and Accomack and Northampton Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Breaking waves of 4 to 6 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
788 WHUS41 KAKQ 252120 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 520 PM EDT Wed May 25 2022 MDZ025-260530- /O.EXB.KAKQ.BH.S.0001.000000T0000Z-220527T0000Z/ Maryland Beaches- 520 PM EDT Wed May 25 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...Maryland Beaches from Ocean City to Assateague Island * WHEN...Through Thursday evening. * IMPACTS...Breaking waves of 4 to 5 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ NCZ102-VAZ098>100-260530- /O.EXT.KAKQ.BH.S.0001.000000T0000Z-220527T0000Z/ Eastern Currituck-Virginia Beach-Accomack-Northampton- 520 PM EDT Wed May 25 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THURSDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...In Virginia, the Atlantic beaches of Virginia Beach, and Northampton and Accomack Counties. In North Carolina, the Atlantic beaches of Eastern Currituck County including Corolla. * WHEN...Through Thursday evening. * IMPACTS...Breaking waves of 4 to 5 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
309 WHUS41 KAKQ 260150 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 950 PM EDT Wed May 25 2022 MDZ025-NCZ102-VAZ098>100-261000- /O.CON.KAKQ.BH.S.0001.000000T0000Z-220527T0000Z/ Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 950 PM EDT Wed May 25 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...In Maryland, the Atlantic beaches from Ocean City to Assateague Island. In Virginia, the Atlantic beaches of Virginia Beach, Northampton and Accomack Counties. In North Carolina, the Atlantic beaches of Eastern Currituck County including Corolla. * WHEN...Through Thursday evening. * IMPACTS...Breaking waves of 4 to 5 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
645 WHUS41 KAKQ 260803 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 403 AM EDT Thu May 26 2022 MDZ025-NCZ102-VAZ098>100-261615- /O.CON.KAKQ.BH.S.0001.000000T0000Z-220527T0000Z/ Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 403 AM EDT Thu May 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High risk of rip currents expected. * WHERE...In Maryland, Maryland Beaches County. In Virginia, Virginia Beach, and Northampton and Accomack Counties. In North Carolina, Eastern Currituck County. * WHEN...Through this evening. * IMPACTS...Breaking waves of 4 to 5 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
656 WHUS41 KAKQ 261937 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 337 PM EDT Thu May 26 2022 MDZ025-NCZ102-VAZ098>100-271000- /O.EXT.KAKQ.BH.S.0001.000000T0000Z-220528T0000Z/ Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 337 PM EDT Thu May 26 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...In Maryland, Maryland Beaches County. In Virginia, Virginia Beach, and Northampton and Accomack Counties. In North Carolina, Eastern Currituck County. * WHEN...Through Friday evening. * IMPACTS...Breaking waves of 4 to 5 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
223 WHUS41 KAKQ 270804 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 404 AM EDT Fri May 27 2022 MDZ025-NCZ102-VAZ098>100-271615- /O.CON.KAKQ.BH.S.0001.000000T0000Z-220528T0000Z/ Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 404 AM EDT Fri May 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High risk of rip currents. * WHERE...In Maryland, Maryland Beaches County. In Virginia, Virginia Beach, and Northampton and Accomack Counties. In North Carolina, Eastern Currituck County. * WHEN...Through Friday evening. * IMPACTS...Breaking waves of 3 to 5 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
391 WHUS41 KAKQ 270805 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 405 AM EDT Fri May 27 2022 MDZ025-NCZ102-VAZ098>100-271615- /O.CON.KAKQ.BH.S.0001.000000T0000Z-220528T0000Z/ Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 405 AM EDT Fri May 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High risk of rip currents. * WHERE...In Maryland, Maryland Beaches County. In Virginia, Virginia Beach, and Northampton and Accomack Counties. In North Carolina, Eastern Currituck County. * WHEN...Through Friday evening. * IMPACTS...Breaking waves of 3 to 4 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
246 WHUS41 KAKQ 271426 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 1026 AM EDT Fri May 27 2022 MDZ025-NCZ102-VAZ098>100-272230- /O.CON.KAKQ.BH.S.0001.000000T0000Z-220528T0000Z/ Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 1026 AM EDT Fri May 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High risk of rip currents. * WHERE...In Maryland, Maryland Beaches County. In Virginia, Virginia Beach, and Northampton and Accomack Counties. In North Carolina, Eastern Currituck County. * WHEN...Through this evening. * IMPACTS...Breaking waves of 3 to 4 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
887 WHUS41 KAKQ 271933 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 333 PM EDT Fri May 27 2022 MDZ025-NCZ102-VAZ098>100-280000- /O.CON.KAKQ.BH.S.0001.000000T0000Z-220528T0000Z/ Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 333 PM EDT Fri May 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High risk of rip currents. * WHERE...In Maryland, Maryland Beaches County. In Virginia, Virginia Beach, and Northampton and Accomack Counties. In North Carolina, Eastern Currituck County. * WHEN...Through this evening. * IMPACTS...Breaking waves of 3 to 4 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at May 24, 4:07 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 24, 4:07 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
407 PM EDT Tue May 24 2022
.SYNOPSIS...
A stationary front across northern North Carolina will gradually
move south into the Southeast through Wednesday, as high pressure
lingers across the northeast. Meanwhile, a surface low across
eastern North Carolina will become nearly stationary off the coast
this evening through Wednesday allowing for widespread cloud cover.
The front returns north as a warm front Thursday morning. A cold
front crosses the area late Friday into Saturday, bringing showers
and storms late Friday into Saturday.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 335 PM EDT Tuesday...
Latest analysis reveals 1028 mb sfc high pressure centered over New
England, ridging south into the mid-Atlantic region. To the south, a
nearly stationary front lingers across NE NC with a sfc low in E NC
riding ENE along it this afternoon. The low will stall off the coast
this evening through Wed.
Light rain/drizzle is expected to continue into the afternoon before
tapering off from W to E this evening into tonight apart from
lingering drizzle. Any storms across NE NC have weakened with only a
slight chance for a few rumbles of thunder this afternoon. A Slight
Risk in the day 1 Excessive Rainfall Outlook remains for NE NC area
today but flash flooding appears unlikely as convection is
beginning to taper off. Additional rainfall of <0.15" expected
over the next 12 hrs.
Temps as of 330 PM ranged from the upper 50s to lower 60s NW and in
the Eastern Shore to the mid 60s in SE VA and upper 60s to mid 70s
in NE NC. Expect temps to remain relatively steady this evening,
dropping slowly overnight given the cloud cover. Lows in the mid to
upper 50s NW to the mid to upper 60s SE expected.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
As of 355 PM EDT Tuesday...
Sfc low lingers off the Outer Banks through Wed night with high
pressure lingering over the NE. The result will be continued
cloud cover and NE onshore flow Wed with breezy conditions along
the coast and lingering drizzle and occasional light showers,
particularly near the coast. Given widespread cloud cover,
expect a cool day with highs only in the lower to mid 60s for
most and upper 60s to lower 70s in SE VA/NE NC. Lows Wed night
in the upper 50s NW to the lower to mid 60s SE.
The CAD front south of the area lifts north as a warm front early
Thurs with mostly cloudy skies early and perhaps some breaks in the
clouds by late afternoon, especially across the SE. With winds
shifting to the S/SSE by Thurs afternoon, expect mild conditions to
return with highs in the mid 70s N and lower 80s S. Cannot rule out
a brief shower/storm across the far W Piedmont Thurs afternoon, but
a better chance for showers exists across the W half of the FA Thurs
night. This is in response to a digging trough and closed upper
level low moving in from the W across the TN Valley Thurs/Thurs
night before moving into the Appalachians Fri into Sat. Models still
vary with regards to timing, but Fri looks to be the best chance for
thunderstorms with highs in the upper 70s W to the lower to mid 80s
E. SPC does not currently have the area under a risk for severe
weather Fri, but will need to monitor for the potential for strong
storms as we get closer. Thunderstorms/showers gradually move E and
taper off Fri night. Lows Fri night in the lower 60s W to the upper
60s E.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 405 PM EDT Monday...
Models still disagree with regards to how Memorial Day weekend turns
out. The GFS which has been the most pessimistic with keeping an
upper level low over the area has now become the most progressive
with the trough/upper level low moving offshore Sat evening. The
Euro has trended towards this Sat solution as well. However, the
Canadian now keeps the low over the area into Sun. That being said,
considerable uncertainty remains particularly for Sat into Sun. For
now, have a chance for showers/storms Sat, tapering off Sat night,
and only a slight chance for a few showers along the coast Sun and
with most areas remaining dry. Memorial Day and Tues look to be dry.
Highs in the upper 70s to lower 80s Sat, lower to mid 80s Sun, mid
to upper 80s Mon (Memorial day), and upper 80s to near 90 Tues
except mid 80s along the coast. Lows in the upper 50s to around 60F
W to mid 60s E Sat and Sun nights, lower 60s W to mid 60s E Mon
night, and mid to upper 60s Tues night expected.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
As of 210 PM EDT Tuesday...
Low pressure continues to move ENE across E NC this afternoon,
stalling near the coast this evening through Wed. Widespread
IFR/LIFR CIGs continue through the 18z taf period with
rain/showers (isolated thunderstorms near ECG) this afternoon
tapering off to light rain/drizzle this evening through tonight,
potentially lingering into Wed, especially near the coast. The
exception is SBY where CIGs have been bouncing between MVFR/IFR
as drier air from the high to the north filters in. However,
even SBY will likely drop to IFR CIGs overnight. Primarily NE
winds ~10 kt should also become occasionally gusty (highest at
the coast) this afternoon and this evening and again Wed
afternoon.
Outlook: Some improvement to CIGs at KSBY Wednesday. Otherwise,
degraded CIGs (to IFR or lower) likely to persist into
Wed night and perhaps Thurs morning before a warm front lifts
north Thurs and conditions improve. Another round of CIG/VSBY
restrictions are possible late Friday into Saturday with another
system approaching from the west.
&&
.MARINE...
As of 355 PM EDT Tuesday...
Strengthening onshore flow regime in place this afternoon as weak
low pressure over NC coastal plain makes slow eastward progress.
Surface high pressure centered over New England results in an
enhanced pressure gradient over the local waters with easterly winds
15-25 kt. Waves are 2-3 ft in the Ches Bay and seas offshore range
from 3-6 ft.
Pressure pattern will remain largely unchanged tonight into
Wednesday with continued E/NE flow. Winds average 20 with gusts
25-30 kt in the bay, sound, and tidal rivers and 20-25 kt with
gusts to 30 kt for the coastal waters. SCA headlines remain in
effect for all local waters into Wednesday. Seas build to 4-7 ft
offshore by late tonight and continue into Wednesday night.
Waves over much of the Ches Bay will be 2-3 ft through this
event but 3-5 ft waves near the mouth are likely into Wednesday
night. Pressure gradient will slowly relax from north to south
on Wednesday as low pressure begins to pull away from the coast
but winds will take some time to fall below SCA thresholds. Seas
will be even slower to subside with 5 ft seas forecast for the
coastal waters into Thursday.
Flow turns southerly on Thursday as a warm front lifts north across
the waters ahead of the next cold front. Winds look to stay below
SCA thresholds with this front but seas are likely to build offshore
once again by late in the week.
*Rip currents: Moderate rip risk continues today with a high
risk at all beaches forecast for Wednesday. Conditions improve a
bit later this week but lingering swell argues for moderate rip
risk into Thursday.
*Tides and Coastal Flooding: While no coastal flooding is
forecast at this time, enhanced NE winds at the mouth of the
Ches Bay has resulted in a series of flood tides at Cape Henry
with tidal anomalies rising, especially for the middle and upper
bay. Nuisance to low-end minor flooding is possible later this
week.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 6 AM EDT Wednesday for ANZ635>637.
Small Craft Advisory until 11 PM EDT Wednesday for ANZ632>634-
638-650-652.
Small Craft Advisory until 7 PM EDT Wednesday for ANZ630-631.
Small Craft Advisory until 5 AM EDT Thursday for ANZ654-656-
658.
&&
SYNOPSIS...RMM
NEAR TERM...RMM
SHORT TERM...RMM
LONG TERM...RMM
AVIATION...RMM
MARINE...RHRHazardous weather outlook, May 24, 4:08 PM EDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 408 PM EDT Tue May 24 2022 MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093- 095>097-509>525-252015- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 408 PM EDT Tue May 24 2022 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-252015- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 408 PM EDT Tue May 24 2022 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 24, 1:33 PM EDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Wakefield VA
133 PM EDT Tue May 24 2022
NCZ030-031-241815-
Bertie NC-Chowan NC-
133 PM EDT Tue May 24 2022
...A strong thunderstorm will impact portions of northeastern Bertie
and southwestern Chowan Counties through 215 PM EDT...
At 133 PM EDT, Doppler radar was tracking a strong thunderstorm near
Windsor, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Windsor, Colerain, Rockyhock, Valhalla, Cape Colony, Midway,
Askewville, Goose Pond, Whites Crossroads, Merry Hill, Mavaton,
Edenhouse, Republican, Mount Gould, Hancock, Center Hill, Wakelon,
Cisco, Rosemead and Macedonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3599 7710 3614 7711 3623 7660 3601 7657
3602 7658 3602 7659 3605 7661 3606 7662
3605 7662 3604 7664 3604 7666 3601 7669
3599 7668 3598 7670
TIME...MOT...LOC 1733Z 262DEG 20KT 3606 7701
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
RogersThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 1:33 PM EDT | Special Weather Statement | AKQ | Bertie, Chowan | 42 min |
Nearby
Beach Hazards Statements in Virginia, 2022Beach Hazards Statements in Maryland, 2022Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.